Can Too Much Lantus Cause High Am Bg's?
I am a type 1A diabetic with normal insulin sensitivity and predictable bg responses to insulin doses. Until now. I went on a reducing diet (high protein, next to 0 carbs, increased exercise) but never decreased my once daily PM dose of Lantus (10 units.) Immediately my AM bg's jumped to over 200 and stayed there. No hypoglycemia during sleep (I never woke up, anyway.)I could bring my daily bg's down with my shortacting insulin. I increased the PM dose of Lantus by 1 unit and found the next day my am bg was even higher. And still, no hypo's waking me up from sleep. I suspect that Lantus' action is so flat that it may cause hypoglycemia that the liver responds to but does not cause the usual hypoglycemic symptoms. I know this pattern is seen when Lantus is used with cat diabetics. My cat was getting bg's from 300-450for 2 years until I started dropping his dose; he is now stabilized on 1/2 the dose he used to get! He never had any hypos; the only symptom of too much Lantus was superhyperglycemia. I suspect this happens with humans too, and me in specific, but I've not seen anything mentioned in any literature or posting mentioning this phenomena. Continue reading >>